Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 14, 2019, 7:21 AM CDT for 4 counties in Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 7:21 AM CDT (12:21 UTC)
- Expired
- Apr 14, 2019, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:55 AM CDT | TSTM WND DMG | 1 S De Funiak Springs, FL | SHERIFFS OFFICE REPORTS A FEW SMALL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted.
051
WUUS52 KTAE 141221
SVRTAE
FLC005-059-131-133-141300-
/O.NEW.KTAE.SV.W.0076.190414T1221Z-190414T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
721 AM CDT SUN APR 14 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Bay County in the Panhandle of Florida...
Southern Walton County in the Panhandle of Florida...
Southwestern Holmes County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 800 AM CDT.
* At 721 AM CDT, severe thunderstorms were located along a line
extending from near Destin to 10 miles southwest of Santa Rosa
Beach to 20 miles southeast of Lake Lorraine to 24 miles south of
Fort Walton Beach, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live
Oak, Freeport, Ponce De Leon, Ebro, Portland, Villa Tasso, Seminole
Hills, Blue Mountain Beach, Seaside, Rock Hill, Millers Ferry,
Pleasant Ridge, Gulf Pines, Knox Hill, Bunker, Grayton Beach and
Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
&&
A Tornado Watch remains in effect until 1000 AM CDT for the Panhandle
of Florida.
LAT...LON 3040 8640 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3056 8639 3081 8600
3058 8583 3042 8584 3022 8605 3030 8639
TIME...MOT...LOC 1221Z 236DEG 36KT 3038 8646 3028 8638 3017 8643 3008
8653
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
224
WWUS52 KTAE 141242
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
742 AM CDT SUN APR 14 2019
FLC005-059-131-133-141300-
/O.CON.KTAE.SV.W.0076.000000T0000Z-190414T1300Z/
Bay FL-Walton FL-Holmes FL-Washington FL-
742 AM CDT SUN APR 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHWESTERN BAY...SOUTHERN WALTON...SOUTHWESTERN HOLMES AND
SOUTHWESTERN WASHINGTON COUNTIES...
At 742 AM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Eglin Air Force Base to near Santa
Rosa Beach to 21 miles southeast of Niceville to 16 miles southeast
of Destin, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Live Oak,
Freeport, Ponce De Leon, Ebro, Portland, Villa Tasso, Seminole Hills,
Blue Mountain Beach, Seaside, Rock Hill, Millers Ferry, Pleasant
Ridge, Gulf Pines, Knox Hill, Bunker, Grayton Beach and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 1000 AM CDT for the Panhandle
of Florida.
LAT...LON 3040 8640 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3056 8639 3081 8600
3058 8583 3042 8584 3022 8605 3030 8639
TIME...MOT...LOC 1242Z 236DEG 36KT 3049 8627 3039 8619 3028 8624 3019
8634
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$885
WWUS52 KTAE 141251
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
751 AM CDT SUN APR 14 2019
FLC005-059-131-133-141300-
/O.EXP.KTAE.SV.W.0076.000000T0000Z-190414T1300Z/
Bay FL-Walton FL-Holmes FL-Washington FL-
751 AM CDT SUN APR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY...SOUTHERN
WALTON...SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES
WILL EXPIRE AT 800 AM CDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire. However gusty winds to 40 mph are
still possible with these thunderstorms.
A Tornado Watch remains in effect until 1000 AM CDT for the Panhandle
of Florida.
LAT...LON 3040 8640 3038 8633 3042 8631 3039 8626
3040 8623 3042 8627 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3056 8639 3081 8600
3058 8583 3042 8584 3022 8605 3030 8639
TIME...MOT...LOC 1250Z 236DEG 36KT 3053 8621 3043 8613 3032 8618 3023
8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:49 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 3:49 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Sun Apr 14 2019
.NEAR TERM [Through Today]...
A squall line marching through Alabama this morning, will reach our
Alabama and Florida panhandle counties just before sunrise. While
severe thunderstorm development has been in a bit of a lull over the
past couple of hours along the southern reaches of the line, the
threat is forecast to increase once again when a secondary shortwave
re-energizes the line. The effects of this shortwave are already
evident on radar and satellite imagery this morning as a secondary
line is taking shape across eastern MS. The primary threat with the
line will be damaging winds, but isolated embedded tornadoes will be
possible as well. While the greater threat for severe weather may
lift out of north Florida later this afternoon, the threat for
severe storms will continue with the line throughout its lifetime
across south Georgia.
Strong, non-thunderstorm, winds are forecast ahead of and behind the
squall line today. Expect gusts as high as 30-40 mph. Thus, a wind
advisory has been issued for much of the region today. Be sure to
take necessary precautions to secure loose outdoor items.
.SHORT TERM [Tonight Through Tuesday]...
Expect a few lingering showers across the southeast Big Bend this
evening along and ahead of the cold front. Otherwise, dry
conditions through the remainder of the short term period with
high pressure building in at the surface and aloft. We will see
noticeably cooler night time temperatures with lows tonight from
the upper 40s west to the mid 50s far east. Lows will be in the
upper 40s to around 50 Monday night. Highs will be in the lower to
mid 70s Monday warming to the upper 70s to lower 80s on Tuesday as
low level winds swing around to the southeast.
.LONG TERM [Tuesday Night Through Sunday]...
Dry conditions will continue through Wednesday night before the
deep layer ridging moves off to the east making may for a highly
amplified upper trough and associated cold front. The front will
bring another round of showers and thunderstorms Thursday through
Friday. SPC currently has our area highlighted for a threat of
severe weather in the day 6 and 7 convective outlooks. We will
monitor and provide updates accordingly. Temps will be above
seasonal levels through Thursday dropping to near climo post-
frontal over the next weekend.
&&
.AVIATION...
[Through 06Z Monday]
Outside of MVFR/IFR ceilings ahead of a squall line, gusty winds
will be the primary concern in this TAF package. Expect gusts
ahead of the squall line to reach 30-35 knots at times. Within the
squall isolated pockets of higher winds will be possible. Winds
will not immediately subside behind the line and while gusts will
ease after sunset, expect sustained winds to remain around 15
knots.
&&
.MARINE...
Winds and seas will be at advisory levels today through tonight
as a strong cold front approaches and pushes through the local
waters. Occasional gusts to gale force will be possible today and
tonight. Also, some thunderstorms along a squall line moving from
west to east today may become strong to severe. After tonight,
winds and seas will gradually diminish and become light to
occasionally moderate by the middle of the week.
&&
.FIRE WEATHER...
A squall line will move through the region today, yielding poor
burning conditions. Ahead of and behind the line, high dispersions
are forecast due to unusually high transport winds. Dispersion
indices will be lower tomorrow and drier conditions are expected,
though Red Flag conditions are not forecast.
&&
.HYDROLOGY...
The Apalachicola River at Blountstown is at action stage. Additional
rises are possible with precipitation that occurs late this weekend,
however the river is not currently forecast to reach flood stage.
Rainfall amounts up to around 1 inch with isolated amounts up to 2
inches, mainly northwest of the big bend, are possible with the
system today and tonight. The primary impact is expected to be
nuisance-type poor drainage flooding. Flash flooding is not
expected.
There is the potential for additional appreciable rainfall amounts
on Friday and Saturday with the next storm system.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office
or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 52 77 49 82 / 90 10 0 0 0
Panama City 73 53 72 54 75 / 90 0 0 0 0
Dothan 77 49 72 47 79 / 90 10 0 0 0
Albany 77 52 73 49 80 / 90 10 0 0 0
Valdosta 81 54 75 48 82 / 70 10 0 0 0
Cross City 81 56 76 50 83 / 80 30 0 0 0
Apalachicola 73 54 72 54 75 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 4 AM EDT /3 AM CDT/ Monday for Coastal
Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 10 PM EDT this evening for Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 9 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 7 AM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
Small Craft Advisory from 8 AM this morning to 8 AM EDT Monday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...LFIn the hours before
Special weather statement, Apr 14, 6:17 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 AM CDT SUN APR 14 2019
ALZ065-141215-
Coffee AL-
617 AM CDT SUN APR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 715
AM CDT...
At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of McKenzie to near Gantt.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Lee, Pine Level, Java, Chestnut Grove, Curtis, Victoria,
Frisco, Danleys Crossroads, Eanon, Lowry Mill, Wilkinstown, Zoar,
Camp Humming Hills, Newby, Wise Mill, Clowers Crossroads, Arcus,
Bluff Spring and Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8586 3154 8579 3137 8620
TIME...MOT...LOC 1116Z 245DEG 29KT 3160 8656 3145 8643The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:44 AM CDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 24 hr |
| Apr 14, 6:44 AM CDT | Special Marine Warning | TAE | 91 min | |
| Apr 14, 7:58 AM CDT | Special Weather Statement | TAE | Walton | 47 min |
| Apr 14, 8:08 AM CDT | Special Marine Warning | TAE | 97 min | |
| Apr 14, 8:32 AM CDT | Special Weather Statement | TAE | Holmes, Washington | 43 min |
| Apr 14, 9:15 AM CDT | Special Weather Statement | TAE | Bay, Jackson, Washington | 60 min |
| Apr 14, 9:40 AM CDT | Special Marine Warning | TAE | 95 min | |
| Apr 14, 10:12 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson | 63 min |
| Apr 14, 11:06 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Jackson, Leon, Liberty and 1 more | 39 min |
| Apr 14, 11:12 AM CDT | Special Marine Warning | TAE | 93 min | |
| Apr 14, 11:44 AM CDT | Special Weather Statement | TAE | Gadsden, Gulf, Leon, Liberty | 46 min |
| Apr 14, 12:13 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 47 min |
| Apr 14, 12:35 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Apr 14, 12:43 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 32 min |
| Apr 14, 12:48 PM CDT | Special Marine Warning | TAE | 87 min | |
| Apr 14, 1:01 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 44 min |
| Apr 14, 1:32 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 28 min |
| Apr 14, 2:04 PM CDT | Special Marine Warning | TAE | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.